Your Health. Your Family. Your Choice.
|History of Changes from the VAERS Wayback Machine|
First Appeared on 7/7/2013
|Vaccination / Manufacturer||Lot / Dose||Site / Route|
|HPV4: HPV (GARDASIL) / MERCK & CO. INC.||- / -||UN / SYR|
Administered by: Other Purchased by: Other
Symptoms: Anxiety, Asthenia, Asthenopia, Chills, Deafness, Dyspnoea, Ear pain, Fatigue, Headache, Malaise, Presyncope, Pupillary disorder, Somnolence, Vision blurred, Weight decreased, Decreased appetite, Feeling of body temperature change
Life Threatening? No
Permanent Disability? Yes
ER or Doctor Visit? Yes
Hospitalized? Yes, days:
Write-up:This case was received from the health authority on 21-Mar-2013. GB-MHRA-ADR 22046834. This case is not medically confirmed as it was reported by a consumer. A 12 year old female patient (weight: 40.36 kg), with no medical history reported, received an injection of GARDASIL (batch number, dose, route and site of administration not reported) on 05-Mar-2013 and on the same day, the patient had to be fetched from school following near faint, temporary loss of hearing and blurred vision. The patient''s parent discussed the situation over phone with a nurse at GP surgery who believed it was due to her initial worry about vaccine, then her body over relaxing afterwards as by this stage she was experiencing shivering as well. Seven hours later, the patient wasn''t better and other symptoms occurred such as headache, feeling extremely hot and the cold with shivering and heavy eyes and extreme tiredness and doziness so the patient''s parent called 111 as the patient was very concerned and they made her an appointment at walk in centre. Walk in centre checked temperature and heart rate, oxygen levels and all seemed fine and just advised of a possible body reaction to vaccine which should pass or coincidence and possible oncoming of virus. Symptoms were still not better after 2 days and shivering, hot/cold episodes, headache, earache and the sleepiness/tiredness more extreme and her eyes just don''t look right, they were very heavy and pupils looked strange. The patient had also weight loss so she was seen by a GP as the patient''s parent was really concerning. Doctor again advised a possibility of a combination of both the effects of the vaccine and maybe a virus and just to rest and give paracetamol. Later that evening she experienced more severe shivering and extreme hotness (although there was no sign of high temperature then and at any stage since the administration of vaccine) and she was worried about her breathing so her parents took her to Accident and Emergency. Again, all her stats were okay, no temperature, blood pressure fine, heart rate/oxygen level fine but still shivering and extreme tiredness, headache, earache and heavy eyes. The patient was admitted to hospital and monitored over several hours and the consultant believed that the symptoms have been a possible reaction to vaccine and her released forms confirmed this. The symptoms still persisted and the consultant has advised the parents to consult the GP again next week for review if symptoms still occurring or back to Accident and Emergency if any problems with breathing or symptoms worsen or change. The reported onset date for breathing difficult, pupillary disorder and weight loss was 07-Mar-2013. The patient recovered from "near faint" on 05-Mar-2013, and from shivering on 08-Mar-2013. At the time of reporting, the patient was not recovered from anxiety, appetite lost, earache, heavy eyes, feeling hot and cold, generally unwell, headache recurrent, tiredness, weakness and weight loss. The outcome of blurred vision, breathing difficult, hearing loss, pupillary disorder and sleepiness was unknown. The agency considered that case serious due to disability, hospitalisation and medically significant.
Copyright © 2017 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166